MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNKNOWN HEAD; PROSTHESIS, HIP

ZIMMER BIOMET, INC. UNKNOWN HEAD; PROSTHESIS, HIP
Catalog Number 11-107016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 11-107124 / freedom all poly cup 54mm / lot #: 437070.G2: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a stage 2 revision approximately three months post implantation for unknown reasons.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.B3 and d6b are being updated to unknown.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a hip revision due to an infection.Attempts have been made and additional information on the reported event is unavailable at this.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; d10; g3; h2; h3; h6; h10.D10: item# unknown lot# unknown / unknown cup.H6: component code: mechanical (g04) - head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Reported event is not related to a combination of products.However, the liner and head were reviewed for compatibility with no issues noted.Through follow-up it was identified, the shell and stem used were competitor implants.A radiograph was provided; however, not reviewed as there are no allegations against the zimmer biomet implants, and a review would not enhance investigation.The root cause of the reported event was attributed to off-label use as the zimmer biomet devices were used as spacers as part of a 2-stage revision.Zimmer biomet has not confirmed the devices are suitable for use as spacers and is therefore considered off-label use.As per instructions for use (ifu) it states under contradictions do not use if "any active or suspected infection in or about the hip".During follow-up it was noted the surgeon is aware this is off-label use.The liner and head were used with a competitor shell and stem.This is considered off label use per ifu.It states under warnings "the biomet freedom constrained liner system is to be used only with biomet femoral, acetabular shell, and femoral freedom head components" it is unknown if this off label use caused or contributed to the reported event.Unable to confirm complaint.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It was reported the patient underwent a hip arthroplasty.Subsequently, the patient underwent two revisions due to infection.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: a4, b3, b5, b7, d6b, g3, g6, h2.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h6.An undated radiograph was provided and reviewed by a health care professional.Review of the available records identified the following: a left hip arthroplasty is anatomically aligned.A constraining ring is incompletely visualized.There has been resection of the proximal femur.The tip of the femoral implant is not included.There is no fracture or evidence of implant loosening.There are no radiographic signs of infection, but the image was likely obtained after arthroplasty revision.The root cause of the reported event is attributed to off-label use as the zb devices were used as spacers as part of a 2-stage revision.Zimmer biomet has not confirmed the devices are suitable for use as spacers and is therefore considered off-label use.As per ifu 01-50-0962 it states under contradictions do not use if "any active or suspected infection in or about the hip".During follow-up it was noted the surgeon is aware this is off-label use.The liner and head were used with a competitor shell and stem.This is considered off label use per the ifu.It states ¿the biomet freedom constrained liner system is to be used only with biomet femoral, acetabular shell, and femoral freedom head components".It is unknown if this off label use caused or contributed to the reported event.Unable to confirm complaint.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
UNKNOWN HEAD
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20852326
Report Number0001825034-2024-02866
Device Sequence Number20843018
Product Code KWZ
UDI-Device Identifier00880304203433
UDI-Public(01)00880304203433(17)280831(10)140310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number11-107016
Device Lot Number140310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/05/2024
02/19/2025
03/03/2025
07/07/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/31/2024
02/20/2025
03/28/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight88 KG